MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEW
Catalog Number CATRXKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the distal ulnar artery using an indigo system catrx aspiration catheter (catrx) and a non-penumbra sheath (6f).During the procedure, while advancing the catrx to the target location, the physician observed under fluoroscopy that the catrx fractured at the distal end.The proximal end of the catrx was removed and a snare device was used to retrieve the catrx fractured segment.No fragment of the catrx was left in the patient.The procedure was completed using a non-penumbra catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catrx aspiration catheter (catrx) confirmed a fracture on the distal end.Evaluation revealed that the catheter was kinked at the fractured location and at multiple locations on the distal fractured segment.If the catrx is advanced against resistance, kinks and a subsequent fracture may occur.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed stretching within the distal fractured segment.This damage was likely incidental to the complaint and may have occurred during removal of the fractured segment during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CATRX ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22794834
Report Number3005168196-2025-00266
Device Sequence Number8643185
Product Code QEW
UDI-Device Identifier00814548017556
UDI-Public00814548017556
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K163618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCATRXKIT
Device Lot NumberF00013640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale